ABSTRACT– Trihexyphenidyl, a synthetic anticholinergic, used to control ex I rap y ram id al symptoms arising from neuroleptic drug therapy has been a subject of controversy regarding the need for continuous antiparkinsonian therapy. In a group of 22 psychiatric patients receiving long-term anti-psychotic medication concurrently with trihexyphenidyl the effects of trihexyphenidyl withdrawal were studied double-blind and placebo controlled. Anxiety, psychotic symptoms, extrapyramidal symptoms and salivary flow were monitored. Blood pressure, pulse, sleep duration, weight and body temperature were recorded daily. The result was a recognizable withdrawal syndrome indicated by an increase in anxiety with various physical complaints, as well as evidence of orthostatic hypotension and tachycardia. A temporary deterioration was noted in psychotic symptomatology and extra-pyramidal symptoms. The majority of the parameters regained baseline values, indicating the symptoms were related to the discontinuation of trihexyphenidyl and supporting the existence of a withdrawal syndrome.